Alert archive / California / Small Craft Advisories in 2008

Small Craft Advisory 56, NWS Eureka, CA

September 24, 2008

NWS Eureka, CA issued this small craft advisory at Sep 24, 2008, 2:32 PM PDT. It took effect at Sep 25, 2008, 2:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2008, 2:32 PM PDT (21:32 UTC)
In effect from
Sep 25, 2008, 2:00 PM PDT
Expired
Sep 26, 2008, 2:04 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WHUS76 KEKA 242132
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PDT WED SEP 24 2008

PZZ450-455-470-475-250545-
/O.NEW.KEKA.SC.Y.0056.080926T0300Z-080926T1500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 PM PDT WED SEP 24 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 8 AM PDT
FRIDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
969 
WHUS76 KEKA 250350
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
850 PM PDT WED SEP 24 2008

PZZ450-455-470-475-251145-
/O.CON.KEKA.SC.Y.0056.080926T0300Z-080926T1500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
850 PM PDT WED SEP 24 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 8 AM PDT
FRIDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
461 
WHUS76 KEKA 250927
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
227 AM PDT THU SEP 25 2008

PZZ450-455-470-475-252100-
/O.EXT.KEKA.SC.Y.0056.080925T2100Z-080926T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
227 AM PDT THU SEP 25 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 3 AM PDT FRIDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
274 
WHUS76 KEKA 250937
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
237 AM PDT THU SEP 25 2008

PZZ450-455-470-475-252100-
/O.CON.KEKA.SC.Y.0056.080925T2100Z-080926T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
237 AM PDT THU SEP 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 3 AM PDT FRIDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
257 
WHUS76 KEKA 252131
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 PM PDT THU SEP 25 2008

PZZ450-455-470-475-260545-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-080926T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
231 PM PDT THU SEP 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
967 
WHUS76 KEKA 260419
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
919 PM PDT THU SEP 25 2008

PZZ450-455-470-475-261000-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-080926T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
919 PM PDT THU SEP 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
644 
WHUS76 KEKA 260904
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
204 AM PDT FRI SEP 26 2008


PZZ475-261600-
/O.CAN.KEKA.SC.Y.0056.000000T0000Z-080926T1000Z/
/O.NEW.KEKA.SW.Y.0057.080926T0904Z-080928T0400Z/
/O.NEW.KEKA.SI.Y.0059.080926T2200Z-080928T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
204 AM PDT FRI SEP 26 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 PM
PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 PM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT SATURDAY. 


A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ450-455-470-261600-
/O.CAN.KEKA.SC.Y.0056.000000T0000Z-080926T1000Z/
/O.NEW.KEKA.SW.Y.0057.080926T0904Z-080926T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
204 AM PDT FRI SEP 26 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM
PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 AM PDT
THIS MORNING. 

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 9:33 AM PDT, 4 hours 59 minutes earlier.

Area forecast discussion, Sep 24, 9:33 AM PDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
933 AM PDT WED SEP 24 2008

.SYNOPSIS...A WEAK FRONT MOVING TO THE NORTH OF THE AREA WILL
BRING A CHANCE OF SHOWERS TO DEL NORTE COUNTY TODAY INTO TONIGHT.
EXPECT FAIR WEATHER FOR THE REM AIDER OF THE WEEK.

&&

.UPDATE...AMENDED ZFP/SKY GRIDS TO ACCOUNT FOR EARLY CLEARING THIS
MORNING INLAND. SUSPECT APPROACHING TROUGH WILL BRING INCREASING
CLOUD COVER LATER IN THE DAY...AND HAVE TRENDED THIS IDEA INTO THE
UPDATED FORECAST GRIDS. MC

&&

.SHORT TERM...TODAY THROUGH SATURDAY...SATELLITE IMAGERY SHOWS THE
TROUGH AXIS IS OFF THE WEST COAST. THE FRONT ASSOCIATED WITH THIS
TROUGH WILL MOVE TO THE NORTH OF THE REGION WITH SOME RAIN
POSSIBLY MAKING IT TO DEL NORTE COUNTY. STILL GOING WITH THE
CHANCE OF LIGHT RAIN TO THE NORTH OF KLAMATH LATE TODAY INTO
TONIGHT. THE REDWOOD COAST MAY ALSO SEE FOG AND DRIZZLE TONIGHT.
ANY PRECIPITATION ASSOCIATED WITH THE FRONT WILL MOVE OUT THURSDAY
MORNING AS THE TROUGH AXIS SWINGS THROUGH THE REGION. DRY AIR WILL
THEN WORK ITS WAY BACK INTO THE REGION. ENOUGH OFFSHORE FLOW
THURSDAY MAY ALLOW FOR CLEAR SKIES ACROSS THE ENTIRE AREA THROUGH
FRIDAY. NEAR SEASONAL TEMPERATURES WILL CONTINUE FOR THE REST OF
THE WEEK. MS

.LONG TERM...SATURDAY THROUGH WEDNESDAY...MODEL CONSISTENCY IS QUITE
GOOD FOR THE PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED FOR THE
WEEKEND WITH AFTERNOON SUNSHINE LIKELY ALONG THE COAST. INCOMING
TROUGH SLATED FOR EARLY NEXT WEEK LOOKS LIKE IT WILL PRODUCE AT
LEAST SOME RAIN...WITH THE OPTIMUM TIME LATE TUESDAY AND TUESDAY
NIGHT. WE HAVE BOOSTED POPS INTO THE CHANCE CATEGORY FOR HUMBOLDT
AND DEL NORTE COUNTIES...WHICH WILL PROBABLY NEED FURTHER UPWARD
ADJUSTMENT. IT IS WORTH NOTING THAT THIS SYSTEM DOES NOT LOOK
PARTICULARLY VIGOROUS BUT IT DOES HAVE A RESPECTABLE PRECIPITABLE
WATER TAP SO PRECIP AMOUNTS MAY END UP BEING HEAVIER THAN ONE
MIGHT EXPECT FROM A SYSTEM WITH THESE CHARACTERISTICS. NCEP
ENSEMBLES FROM 23/00Z SUGGEST AT LEAST A SLIGHT CHANCE OF A HALF
INCH OF RAIN OR MORE OVER ALL OF OUR COUNTIES DURING THE TUESDAY
NIGHT TIME FRAME...AND THE 00Z AND 06Z OPERATIONAL GFS WAS PRETTY
CONSISTENT WITH THIS IDEA ALTHOUGH HINTED AT A BIT MORE RAIN NORTH
OF MENDOCINO COUNTY. BURGER

&&

.AVIATION...IFR/LIFR CIGS AND VSBYS DEVELOPED ALONG THE IMMEDIATE
COAST NORTH OF THE CAPE LAST EVENING WITH CEILINGS AND
VISIBILITIES FLUCTUATING THROUGHOUT THE NIGHT. TAF FORECAST WILL
BE CHALLENGING FOR THE COASTAL TERMINALS TODAY AS ONSHORE FLOW
STRENGTHENS IN ADVANCE OF A WEAK SURFACE FRONT SO STRATUS SHOULD
BE PRESENT TO SOME DEGREE ALONG THE IMMEDIATE COAST MUCH OF THE
DAY. WEAK SOUTHERLY COMPONENT TO THE WINDS AND COLDER AIR MOVING
IN ALOFT MAY FRAGMENT SOME OF THE STRATUS BUT IT WILL PROBABLY BE
RANDOM AND LIMITED. BURGER

&&

.MARINE...SEAS AND WINDS WILL REMAIN SUBDUED TODAY. LOW PRESSURE
TRAVERSING THE NORTH PACIFIC WILL INDUCE HIGHER SEAS WHICH WILL
FILTER INTO THE NORTHWEST CALIFORNIA WATERS TONIGHT. SMALL CRAFT
CONDITIONS...BOTH FOR SEAS AND WINDS...ARE LIKELY BY THURSDAY FOR
MOST OF THE WATERS AS HIGH PRESSURE BUILDS OVER THE NORTHEAST
PACIFIC. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisories in California, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.